Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 18, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 11, 2018, 5:15 PM CDT for Dodge County, Saunders County, Nebraska. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2018, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 11, 2018, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Dodge County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 14 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:29 PM CDT | HAIL 1.75 | Fremont, NE | |
| Jun 11, 5:36 PM CDT | HAIL 1.5 | Fremont, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:42 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
401
WFUS53 KOAX 112215
TOROAX
NEC053-155-112245-
/O.NEW.KOAX.TO.W.0018.180611T2215Z-180611T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
515 PM CDT MON JUN 11 2018
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Southeastern Dodge County in east central Nebraska...
North central Saunders County in east central Nebraska...
* Until 545 PM CDT.
* At 515 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cedar Bluffs, or 31 miles west of Omaha, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fremont and Inglewood around 525 PM CDT.
Other locations impacted by this tornadic thunderstorm include Camp
Eagle, Camp Cedars and Fremont Lakes State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4140 9645 4139 9647 4139 9646 4132 9646
4134 9669 4143 9672 4145 9640
TIME...MOT...LOC 2215Z 285DEG 20KT 4140 9659
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DEWALD3 follow-up statements
354
WWUS53 KOAX 112221
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
521 PM CDT MON JUN 11 2018
NEC053-155-112245-
/O.CON.KOAX.TO.W.0018.000000T0000Z-180611T2245Z/
Dodge NE-Saunders NE-
521 PM CDT MON JUN 11 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN DODGE AND NORTH CENTRAL SAUNDERS COUNTIES...
At 521 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Inglewood, or 28 miles west of Omaha, moving east at
25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Fremont and Inglewood around 525 PM CDT.
Other locations impacted by this tornadic thunderstorm include Camp
Eagle and Camp Cedars.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4140 9645 4139 9647 4139 9646 4132 9646
4133 9662 4143 9663 4145 9640
TIME...MOT...LOC 2221Z 285DEG 20KT 4139 9654
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DEWALD913
WWUS53 KOAX 112237
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
537 PM CDT MON JUN 11 2018
NEC053-155-112245-
/O.CON.KOAX.TO.W.0018.000000T0000Z-180611T2245Z/
Dodge NE-Saunders NE-
537 PM CDT MON JUN 11 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN DODGE AND NORTH CENTRAL SAUNDERS COUNTIES...
At 537 PM CDT, a confirmed tornado was located 5 miles southeast of
Inglewood, or 22 miles west of Omaha, moving east at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Dodge and north central Saunders Counties, including the
following locations... Camp Eagle and Camp Cedars.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4140 9645 4139 9647 4139 9646 4132 9646
4133 9662 4143 9663 4145 9640
TIME...MOT...LOC 2237Z 285DEG 20KT 4137 9642
TORNADO...OBSERVED
HAIL...<.75IN
$$
DEWALD202
WWUS53 KOAX 112241
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
541 PM CDT MON JUN 11 2018
NEC053-155-112250-
/O.EXP.KOAX.TO.W.0018.000000T0000Z-180611T2245Z/
Dodge NE-Saunders NE-
541 PM CDT MON JUN 11 2018
...THE TORNADO WARNING FOR SOUTHEASTERN DODGE AND NORTH CENTRAL
SAUNDERS COUNTIES WILL EXPIRE AT 545 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Tornado Watch remains in effect until 1100 PM CDT for east central
Nebraska.
LAT...LON 4140 9645 4139 9647 4139 9646 4132 9646
4133 9662 4143 9663 4145 9640
TIME...MOT...LOC 2240Z 285DEG 20KT 4136 9639
$$
DEWALDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:25 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 11, 3:25 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 325 PM CDT Mon Jun 11 2018 .UPDATE... Issued at 318 PM CDT Mon Jun 11 2018 Afternoon monitoring continues. Per latest radar imagery, the surface cold front is now through Wayne, Columbus and York. We continue to watch the warm front closely as it extends from near Blair eastward along I-80 in Iowa per satellite imagery and sfc observations. Convection continues to bubble along this boundary in western Iowa and will continue to monitor this closely as backed surface winds enhance low-level hodographs indicating more tornadic potential in this area. In addition, capping inversion should continue to erode across eastern Nebraska this afternoon with steepening mid- level lapse rates spreading overhead. && .SHORT TERM...(Tonight through Thursday) Issued at 212 PM CDT Mon Jun 11 2018 Main forecast concern is centered around convection this afternoon/evening. 18Z subjective surface analysis shows a surface cold front extending southeast from southeastern SD to Grand Island to central KS. As this cold front continues to push southeast, thunderstorm initiation is expected along and near the front by mid-afternoon and storms are expected to continue to drift southeast into the evening once a fairly decent capping inversion per 19z observed OAX sounding erodes. A warm/moist airmass in place ahead of the surface boundary, where surface dewpoints have increased into the lower to mid 70s, combined with warm temperatures in the upper 80s to lower 90s, has led to SBCAPE values around 3000-4500 J/kg. Cooling aloft is expected later this afternoon as a subtle shortwave trough drives east leading to steepening mid-level lapse rates through peak heating. All modes of severe wx are possible despite modest deep layer wind shear. Activity should move southeast of the CWA by 03-04Z with cooler and drier conditions behind it. Overnight lows across the area will range from the low 50s in our north to the low 60s in our south. Cool and dry conditions are expected Tuesday with southerly low level flow returning by Wednesday. Instability axis will remain to our west across central Nebraska/central South Dakota into Wednesday night. Strong nocturnal low-level jet should allow convection to commence to our west overnight in the instability axis and spread east by Thursday morning ahead of a small mid- level shortwave trough. .LONG TERM...(Thursday night through Monday) Issued at 212 PM CDT Mon Jun 11 2018 Southwest flow aloft is expected to begin Thursday as an upper trough digs across the western states. This should push high temps Fri-Sat into the mid-upper 90s. Monsoonal moisture from a tropical system currently off the Baja will spread northeast into the Northern Plains, keeping the axis well to our west through the weekend. A Northern Plains shortwave interacting with this moisture is progged to push a cold front into the Central Plains late in the weekend into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1213 PM CDT Mon Jun 11 2018 VFR conditions through most of the period, although there may be a period of MVFR ceilings at KOMA 08-14z. Otherwise, thunderstorm development at KOMA/KLNK is the primary concern, with strong and possibly severe storms expected 22-24z, with a couple more storms possible 00-02z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && UPDATE...Kern SHORT TERM...Kern LONG TERM...Kern AVIATION...DeWald
Hazardous weather outlook, Jun 11, 4:43 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 443 PM CDT Mon Jun 11 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121145- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 443 PM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday Severe thunderstorms are likely this evening across much of eastern Nebraska and southwest Iowa as a cold front sweeps through the area. Very large hail, damaging wind gusts and isolated tornadoes are possible through 9 pm. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday The next decent chance for thunderstorms will come Wednesday night, with off-and-on storm chances Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will likely be needed through the evening.
In the hours before
Special weather statement, Jun 11, 11:33 AM CDT, 5 hours 42 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 1133 AM CDT MON JUN 11 2018 IAZ080-111645- Montgomery IA- 1133 AM CDT MON JUN 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY COUNTY UNTIL 1145 AM CDT... At 1132 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Elliott, or 15 miles northwest of Corning, moving east at 45 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Grant. LAT...LON 4104 9506 4116 9506 4116 9493 4102 9493 TIME...MOT...LOC 1632Z 263DEG 37KT 4114 9496 DEWALD
Local storm report, Jun 11, 5:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
501 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 4 SSW GRETNA 41.08N 96.26W
06/11/2018 E1.00 INCH SARPY NE AMATEUR RADIO
&&
SFLocal storm report, Jun 11, 5:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
507 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 ENE GRETNA 41.16N 96.19W
06/11/2018 E1.50 INCH SARPY NE PUBLIC
&&Local storm report, Jun 11, 5:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
510 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 E GRETNA 41.15N 96.19W
06/11/2018 E1.75 INCH SARPY NE PUBLIC
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge | 44 min |
| Jun 11, 4:36 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 39 min |
| Jun 11, 4:50 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 40 min |
| Jun 11, 5:08 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Washington | 52 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 51 min |
| Jun 11, 5:28 PM CDT | Tornado Warning | OAX | Cass, Sarpy | 32 min |
| Jun 11, 5:32 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 43 min |
| Jun 11, 5:44 PM CDT | Areal Flood Advisory | OAX | Sarpy | 3 hr |
| Jun 11, 6:00 PM CDT | Tornado Warning | OAX | Cass | 30 min |
| Jun 11, 6:13 PM CDT | Areal Flood Advisory | OAX | Cass, Sarpy | 3 hr |
| Jun 11, 6:13 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 62 min |
| Jun 11, 6:26 PM CDT | Tornado Warning | OAX | Cass | 49 min |
| Jun 11, 6:31 PM CDT | Flash Flood Warning | OAX | Cass, Sarpy | 113 min |
| Jun 11, 6:35 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Nemaha, Otoe | 55 min |
| Jun 11, 6:40 PM CDT | Tornado Warning | OAX | Cass, Otoe | 23 min |
| Jun 11, 6:58 PM CDT | Tornado Warning | OAX | Otoe | 32 min |
Nearby
Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.